MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-105-08MP
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The navien catheter (model: rfx072-105-08mp lot: a981154) was returned for analysis.The navien useable length was measured to be ~106.9cm which is within specification (specification: 105cm ± 3cm).Upon visual examination, no damages or irregularities were found with the navien hub.The navien catheter body inner coil was found to be broken at ~15.0cm from the proximal end with the outer jacket and inner liner found to be unbroken.The distal tip and marker band were found to be slightly crushed.The catheter was flushed, and water exited the catheter with no issues and no leak at the broken location.No other anomalies were observed.Based on the device analysis, reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed.The customer report of ¿prod damaged/deformed out of pkg¿ could not be confirmed but cannot be ruled out.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the formal investigation, it is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Therefore, the root cause could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after opening the package, it was found that the catheter was kinked in the middle section.The operation proceeded smoothly after using a replacement product of the same kind.It was indicated that all devices were prepared and flushed as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Additional information received reported that there was no damage or evidence of tampering to the device packaging.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10973177
Report Number2029214-2020-01260
Device Sequence Number14517643
Product Code DQY
UDI-Device Identifier00847536017887
UDI-Public00847536017887
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberRFX072-105-08MP
Device Catalogue NumberRFX072-105-08MP
Device Lot NumberA981154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR